Alert archive / Mississippi / Tornado Warnings in 2022

Tornado Warning 24, NWS New Orleans, LA

May 25, 2022Hancock County, Harrison County, Mississippi

NWS New Orleans, LA issued this tornado warning at May 25, 2022, 2:43 PM CDT for Hancock County, Harrison County, Mississippi. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2022, 2:43 PM CDT (19:43 UTC)
Expired
May 25, 2022, 3:17 PM CDT
In force
34 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Hancock County, MS, Harrison County, MS

What was reported inside it

TimeReportWhereRemark
May 25, 3:03 PM CDTTSTM WND DMG4 Nne Diamondhead, MSA FEW TREES WERE SNAPPED AND HAD LARGE BRANCHES BROKEN OFF ALONG EDWIN LADNER ROAD NORTH OF DIAMONDHEAD.
May 25, 3:03 PM CDTTSTM WND DMG4 Nne Diamondhead, MSCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4 NNE DIAMONDHEAD. A FEW TREES WERE DOWN OR SNAPPED AND HAD LARGE BRANCHES BROKEN OFF ALONG EDWIN LADNER ROAD NORTH OF DIAMONDHEAD. A TREE FELL ON THE SIDE OF A MOBILE HOME OFF OF N LADNER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2556 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2556 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
2.1
Supercell composite
12.8

Open this sounding in Storm Lab

The text

As transmitted.

302 
WFUS54 KLIX 251943
TORLIX
MSC045-047-252030-
/O.NEW.KLIX.TO.W.0024.220525T1943Z-220525T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
243 PM CDT Wed May 25 2022

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Northwestern Harrison County in southern Mississippi...
  East central Hancock County in southern Mississippi...

* Until 330 PM CDT.
    
* At 243 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Kiln, or near Diamondhead, moving northeast at 30
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Kiln around 250 PM CDT.
  Diamondhead around 300 PM CDT.
  Lyman around 325 PM CDT.

This includes Interstate 10 in Mississippi between mile markers 8 and
21.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3031 8949 3038 8956 3065 8927 3048 8912
TIME...MOT...LOC 1943Z 231DEG 27KT 3037 8948 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

KLG
3 follow-up statements
205 
WWUS54 KLIX 251957
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
257 PM CDT Wed May 25 2022

MSC045-047-252030-
/O.CON.KLIX.TO.W.0024.000000T0000Z-220525T2030Z/
Harrison MS-Hancock MS-
257 PM CDT Wed May 25 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
NORTHWESTERN HARRISON AND EAST CENTRAL HANCOCK COUNTIES...
    
At 257 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Kiln, or near Diamondhead, moving northeast at 30
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Lyman around 320 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3037 8939 3044 8946 3065 8927 3048 8912
TIME...MOT...LOC 1957Z 231DEG 27KT 3044 8938 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

KLG
955 
WWUS54 KLIX 252010
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
310 PM CDT Wed May 25 2022

MSC045-252020-
/O.CAN.KLIX.TO.W.0024.000000T0000Z-220525T2030Z/
Hancock MS-
310 PM CDT Wed May 25 2022

...THE TORNADO WARNING FOR EAST CENTRAL HANCOCK COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3041 8929 3041 8934 3051 8934 3059 8928
      3060 8923 3048 8912
TIME...MOT...LOC 2010Z 238DEG 23KT 3046 8929 

$$

MSC047-252030-
/O.CON.KLIX.TO.W.0024.000000T0000Z-220525T2030Z/
Harrison MS-
310 PM CDT Wed May 25 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR WEST
CENTRAL HARRISON COUNTY...
    
At 310 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Diamondhead, moving northeast at 25
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Lyman around 325 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3041 8929 3041 8934 3051 8934 3059 8928
      3060 8923 3048 8912
TIME...MOT...LOC 2010Z 238DEG 23KT 3046 8929 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

KLG
168 
WWUS54 KLIX 252017
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
317 PM CDT Wed May 25 2022

MSC047-252027-
/O.CAN.KLIX.TO.W.0024.000000T0000Z-220525T2030Z/
Harrison MS-
317 PM CDT Wed May 25 2022

...THE TORNADO WARNING FOR WEST CENTRAL HARRISON COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3041 8929 3041 8934 3051 8934 3059 8928
      3060 8923 3048 8912
TIME...MOT...LOC 2015Z 231DEG 27KT 3049 8924 

$$

KLG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 25, 12:58 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 25, 12:58 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1258 PM CDT Wed May 25 2022

.AVIATION...
Tried to line up ongoing convection and the slowdown of the
eastward push of the southerly portion of the activity over the
next several hours. The leading edge of storms is causing reduced
visibilities along with very gusty southerly winds. CAMs show
this initial round to end from west to east during the evening
hours. After this, another round of convection will begin to fire
just west of our forecast area during the 03Z- 07Z timeframe.
Then, this activity should move through the area mainly from 06Z-
12Z causing mainly IFR conditions with some LIFR conditions
possible around daybreak. /23/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  83  65  83  59 /  90  90  20   0
BTR  83  65  83  61 /  80 100  20   0
ASD  86  67  85  62 /  90 100  60   0
MSY  86  70  83  68 /  80  90  50   0
GPT  83  71  84  65 /  80 100  80  10
PQL  83  70  83  63 /  70  70  90  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Thursday morning for LAZ034>037-039-046>048-
     056>060-064>071-076>090.

GM...Small Craft Advisory from 6 PM this evening to 6 AM CDT Thursday
     for GMZ534-538-550-552-555-570-572-575.

     Small Craft Advisory until 6 AM CDT Thursday for GMZ532-536-557-
     577.

MS...Flood Watch through Thursday morning for MSZ068>071-077-080>082.

GM...Small Craft Advisory from 6 PM this evening to 6 AM CDT Thursday
     for GMZ538-550-552-555-570-572-575.

     Small Craft Advisory until 6 AM CDT Thursday for GMZ536-557-577.

&&

In the hours before

Special weather statement, May 25, 12:20 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1220 PM CDT Wed May 25 2022

LAZ039-079-MSZ077-080-251830-
Washington LA-Northern St. Tammany LA-Hancock MS-Pearl River MS-
1220 PM CDT Wed May 25 2022

...Strong thunderstorms will impact portions of northeastern St.
Tammany and eastern Washington Parishes, northern Hancock and Pearl
River Counties through 130 PM CDT...

At 1220 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Franklinton to near Pearl River. Movement
was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bogalusa, Picayune, Poplarville, Varnado, Sun, Bush, Enon,
Crossroads, Mcneil and Angie.

This includes the following Interstates...
 Interstate 59 in Louisiana near mile marker 11.
 Interstate 59 in Mississippi between mile markers 1 and 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
southeastern Louisiana...and southern Mississippi.

&&

LAT...LON 3062 8934 3044 8974 3045 8989 3064 9003
      3076 9014 3084 9010 3100 8984 3101 8951
      3099 8947 3098 8947 3098 8945 3101 8935
TIME...MOT...LOC 1720Z 258DEG 26KT 3081 9006 3041 8979

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KLG
Local storm report, May 25, 12:53 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1253 PM CDT WED MAY 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     MARINE TSTM WIND 12 SSW MANDEVILLE       30.20N 90.12W
05/25/2022  M50 MPH          GMZ530             LA   MESONET

            WXFLOW SITE XPTN ON LAKE PONTCHARTRAIN
            CAUSEWAY.

1140 AM     MARINE TSTM WIND 1 SW MANDEVILLE         30.36N 90.09W
05/25/2022  M45 MPH          ST. TAMMANY        LA   MESONET

            WXFLOW STATION XMDV AT MANDEVILLE LAKEFRONT.

&&
Special weather statement, May 25, 1:35 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
135 PM CDT Wed May 25 2022

LAZ064-070-077-078-087>089-251930-
Western Orleans LA-Upper St. Bernard LA-Lower Jefferson LA-
Eastern Orleans LA-Upper Plaquemines LA-Lower St. Bernard LA-
Upper Jefferson LA-
135 PM CDT Wed May 25 2022

...A strong thunderstorm will impact portions of northwestern St.
Bernard, Orleans and northwestern Jefferson Parishes through 230 PM
CDT...

At 135 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gretna, or near Marrero, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and torrential rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Orleans, Metairie, Chalmette, Marrero, Harvey, Avondale, East New
Orleans, Timberlane, Belle Chasse, Jefferson, Gretna, Harahan,
Westwego, Lake Catherine, Elmwood, Terrytown, Meraux, Bridge City,
River Ridge and Arabi.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 224 and 255.
 Interstate 510 between mile markers 1 and 3.
 Interstate 610 between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2988 9022 3004 9024 3002 9018 3003 9003
      3007 8994 3015 8988 3015 8985 3010 8984
      3010 8979 3017 8974 3015 8973 3015 8963
      3007 8969 3006 8973 3004 8973 3004 8982
      3000 8985 2996 8984 2986 9002
TIME...MOT...LOC 1835Z 230DEG 29KT 2994 9009

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KLG
Special weather statement, May 25, 1:41 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
141 PM CDT Wed May 25 2022

LAZ059-060-064-067>070-087>090-251930-
Central Plaquemines LA-Lower Plaquemines LA-St. Charles LA-
Upper St. Bernard LA-Lower Jefferson LA-Upper Plaquemines LA-
Lower St. Bernard LA-Lower Lafourche LA-Upper Jefferson LA-
Upper Lafourche LA-Coastal Jefferson LA-
141 PM CDT Wed May 25 2022

...Strong thunderstorms will impact portions of southwestern St.
Bernard, southeastern St. Charles, southeastern Lafourche, Jefferson
and northwestern Plaquemines Parishes through 230 PM CDT...

At 141 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Belle Chasse to near Leeville. Movement was
east at 25 mph.

HAZARD...Wind gusts up to 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Orleans, Galliano, Marrero, Harvey, Timberlane, Belle Chasse, Cut
Off, Port Sulphur, Gretna, Westwego, Golden Meadow, Jean Lafitte,
Poydras, Myrtle Grove, Pointe A La Hache, Estelle, Leeville,
Woodmere, Violet and Terrytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2934 9035 2934 9036 2922 9040 2923 9041
      2988 9021 2996 8973 2986 8963 2937 8985
      2936 8987 2947 8983 2937 9005 2932 8991
      2932 8987 2924 8999 2926 8998 2934 8999
      2932 9012 2921 9003 2909 9024
TIME...MOT...LOC 1841Z 259DEG 21KT 2986 8999 2919 9028

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

KLG
Local storm report, May 25, 2:09 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
209 PM CDT WED MAY 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     MARINE TSTM WIND NEW ORLEANS LAKEFRONT A 30.04N 90.03W
05/25/2022  M44 MPH          ORLEANS            LA   ASOS

            38KT GUST.

&&

DM
Special weather statement, May 25, 2:34 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service New Orleans LA
234 PM CDT Wed May 25 2022

LAZ076-MSZ077-080-081-252000-
Southeast St. Tammany LA-Harrison MS-Hancock MS-Pearl River MS-
234 PM CDT Wed May 25 2022

...Strong thunderstorms will impact portions of southeastern St.
Tammany Parish, western Harrison, Hancock and Pearl River Counties
through 300 PM CDT...

At 233 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bush to near Picayune to Pearlington.
Movement was northeast at 65 mph.

HAZARD...Winds in excess of 40 mph and torrential rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gulfport, Long Beach, Picayune, Bay St. Louis, Waveland, Poplarville,
Diamondhead, Kiln, Pearlington, Lyman, Shoreline Park, Stennis Space
Center, Saucier and Mcneil.

This includes the following Interstates...
 Interstate 10 in Louisiana near mile marker 273.
 Interstate 10 in Mississippi between mile markers 1 and 34.
 Interstate 59 in Mississippi between mile markers 1 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
southeastern Louisiana...and southern Mississippi.

&&

LAT...LON 3094 8934 3065 8934 3068 8908 3036 8910
      3031 8927 3036 8928 3037 8935 3034 8938
      3034 8934 3031 8933 3016 8960 3017 8959
      3018 8961 3015 8961 3030 8966 3034 8963
      3046 8969 3056 8981 3062 8983 3097 8940
TIME...MOT...LOC 1933Z 237DEG 58KT 3057 8989 3046 8966 3024 8959

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KLG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:56 PM CDTSpecial Weather StatementLIXAmite, Wilkinson49 min
May 24, 10:45 PM CDTSpecial Weather StatementLIXJackson45 min
May 24, 11:19 PM CDTAreal Flood AdvisoryLIXJackson30 min
May 24, 11:49 PM CDTFlash Flood WarningLIXJackson86 min
May 25, 12:15 AM CDTSpecial Weather StatementLIXJackson45 min
May 25, 2:35 AM CDTSpecial Weather StatementLIXJackson40 min
May 25, 2:44 AM CDTSpecial Weather StatementLIXPike16 min
May 25, 3:20 AM CDTFlood WatchLIXAmite, Pearl River, Pike, Walthall, Wilkinson31 hr
May 25, 3:34 AM CDTSpecial Weather StatementLIXJackson86 min
May 25, 3:37 AM CDTSpecial Weather StatementLIXPike68 min
May 25, 8:18 AM CDTSpecial Weather StatementLIXAmite, Wilkinson87 min
May 25, 8:50 AM CDTSpecial Weather StatementLIXWilkinson55 min
May 25, 8:51 AM CDTRiver Flood WarningLIXPearl River56 hr
May 25, 8:51 AM CDTRiver Flood WarningLIXPearl River46 hr
May 25, 8:57 AM CDTRiver Flood WarningLIXHarrison3 days
May 25, 8:57 AM CDTRiver Flood WarningLIXHarrison4 days
May 25, 9:09 AM CDTSevere Thunderstorm WarningLIXWilkinson40 min
May 25, 9:43 AM CDTSpecial Weather StatementLIXAmite32 min
May 25, 10:15 AM CDTSpecial Weather StatementLIXAmite, Pike90 min
May 25, 12:20 PM CDTSpecial Weather StatementLIXPearl River70 min
May 25, 2:09 PM CDTAreal Flood AdvisoryLIXJackson3 hr
May 25, 2:34 PM CDTSpecial Weather StatementLIXHancock, Pearl River26 min
May 25, 3:04 PM CDTSpecial Weather StatementLIXHancock, Harrison, Pearl River56 min
May 25, 4:08 PM CDTSpecial Weather StatementLIXJackson82 min

Nearby

Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.